Minnesota, 2010Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2010
June 26 to 27, 2010 · NWS MPX · 39 events in 18 counties and zones
A small thunderstorm complex in eastern South Dakota moved into west central Minnesota during the late afternoon hours of Saturday June 26th. This small complex of thunderstorms quickly became severe and bowed out across southern Minnesota during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small thunderstorm complex in eastern South Dakota moved into west central Minnesota during the late afternoon hours of Saturday June 26th. This small complex of thunderstorms quickly became severe and bowed out across southern Minnesota during the late afternoon and evening hours. Numerous reports of high winds, large hail, and isolated tornadoes along the leading edge of this squall line/bow echo from far west-central Minnesota, near Canby, eastward across south central and portions of east central Minnesota, south of the Twin Cities. Flash flooding also became a concern as rainfall rates were as high as 1.5 inches per hour that caused several areas in southern Minnesota to have signficant street flooding that led to stalled cars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 26, 2:09 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 26, 2:09 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT SAT JUN 26 2010
.DISCUSSION...
WARM FRONT BECOMING WELL DEFINED VCNTY MN/I BORDER WITH AROUND
5000 J/KG ML CAPE SE SD INTO NW IA. VERY LITTLE CIN OVER THIS AREA
AS WELL. STRONG...MAINLY ELEVATED CELLS CONTINUE TO MOVE TOWARD SW
MN. CURRENT 850-300 /EW AND SLIGHTLY ESE/ THICKNESS FIELD
SUGGESTS THE STRONGEST STORMS INITIALLY MOVING ACROSS SOUTH
CENTRAL MN. MORE UPSCALE DEVELOPMENT QUITE POSSIBLE LATER AS THE
UPPER TROUGH APPROACHES ALONG WITH DEVELOPING LARGE SCALE UPPER
DIV. THE UPPER DIV IS FORECAST TO MAXIMIZE LATER TONIGHT. THE LOW
LEVEL/850 MB MOISTURE TRANSPORT IS FORECAST BY BOTH THE GFS AND
NAM TO DECELERATE OVER SE MN AND CENTRAL WI LATER TONIGHT. THERE
IS SOME UNCERTAINTY ABOUT THE HEAVIER RAIN AXIS DEPENDING ON THE
OUTFLOWS THIS EVENING...BUT GIVEN THAT CORE METRO PROBLEMS AND A
HEAVIER RAIN AXIS THAT OCCURRED INTO WI LAST NIGHT...HAVE EXPANDED
THE FFA A LITTLE FARTHER ENE.
STILL DECENT CONSISTENCY WITH THE TROUGH TO MOVE OUT SUNDAY
MORNING...BUT SOME CHANCE THAT WEAK VORT MAY AID SOME DEVELOPMENT
OF ISOLD CELLS NE AREAS SUNDAY EVENING. THE GFS IS THE MOST
AGGRESSIVE WITH BRINGING A SHORT WAVE INTO THE UPPER RIDGE LATE TIN
THE WEEK. WILL KEEP THINGS DRY UNTIL FRIDAY NIGHT AND
SATURDAY...AND THEN INTRODUCE A CHANCE. IS SUSPECT THAT MUCH OVER
A WEEK OF NO PRECIP IS HARD TO COME BY THIS TIME OF YEAR. THE
RIDGE SEEMS TO BE STRONG ENOUGH ALONG WITH THE SAME DRY SIGNALS
FROM THE NAEFS AND GEFS TO KEEP THE DRY FORECAST INTO FRIDAY.
WE SHOULD GET A COUPLE OF DAYS OF COOLER TEMPS AFTER THIS TROUGH
PASSAGE AND THEN GRAVITATE BACK TO NEAR NORMAL OR SLIGHTLY ABOVE BY
THE END OF THE WEEK.
&&
.AVIATION... /12Z TAF ISSUANCE/
VLIFR CONDITIONS AT KRWF...KAXN...KSTC FORECAST TO BECOME VFR BY
16Z. BKN-OVC MVFR CEILINGS AT KMSP...KRNH AND KEAU ALSO FORECAST
TO SCT BY 16Z. A DEVELOPING WARM FRONT OVER NORTHERN IA WILL LIFT
SLOWLY NORTH LATE THIS AFTERNOON AND EVENING INTO SOUTHERN MN.
WHILE THIS IS OCCURRING...A COLD FRONT WILL BE APPROACHING WESTERN
MN FROM THE DAKOTAS. THE INTERACTION OF THE FRONTAL BOUNDARIES IS
EXPECTED TO BRING WIDESPREAD THUNDERSTORMS TO KRWF AND KAXN TOWARD
27/00Z. THE ACTIVITY WILL SPREAD EASTWARD INTO KMSP BY MID EVENING
AND REACH KEAU DURING THE OVERNIGHT HOURS. SOME OF THE STORMS MAY
BE SEVERE AS WELL AS CONTAIN TORRENTIAL RAINFALL. CONFIDENCE IS
HIGH ON OCCURRENCE BUT LOW ON TIMING. BROAD TEMPO GROUPS FOR TSRA ARE
IN PLAY FOR THE AFOREMENTIONED TIMES. CEILINGS AND VISIBILITIES IN
THE THUNDERSTORMS SHOULD BE LOW MVFR IF NOT IFR. SOME IMPROVEMENT
FOR KAXN AND KRWF LATE IN THE NIGHT IN THE WAKE OF THE COLD FRONT
AS WINDS TURN WNW.
KMSP...VISIBLE IMAGERY SHOWING A RATHER LARGE BREAK IN THE STRATUS
TO THE EAST OF KMSP. CHANHASSEN 12Z ROAB ALSO SHOWING THAT THE
LAYER OVERHEAD IS THIN. CONFIDENCE HIGH THAT THE AIRPORT WILL
BECOME VFR BY 16Z IF NOT SOONER. THUNDERSTORM CHANCES INCREASING
DRAMATICALLY THIS EVENING AS FIRST A WARM FRONT MOVES THROUGH FOLLOWED
BY A COLD FRONT LATE IN THE NIGHT. AS MENTIONED ABOVE...CONFIDENCE
HIGH ON THUNDERSTORM OCCURRENCE TONIGHT BUT TIMING REMAINS IN
QUESTION UNTIL THINGS BEGIN TO DEVELOP THIS AFTERNOON. POTENTIAL
FOR A BOWING LINE OF STORMS MOVING ACROSS THE AIRPORT DURING THE
LATE EVENING HOURS WITH STRONG STRAIGHT LINE WINDS. THIS COULD BE
IN THE 04Z-06Z TIME FRAME. SHOWERS AND MVFR CONDITIONS EARLY
SUNDAY MORNING AS THE COLD FRONT MOVES THROUGH. IMPROVING
CONDITIONS AFTER 27/14Z WITH INCREASING NORTHWEST WINDS. WIND
SPEEDS OF 15 TO 20 KNOTS EXPECTED BY LATE SUNDAY MORNING AND
THROUGH THE AFTERNOON ALONG WITH GUSTS FROM 25 TO 30 KNOTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-
REDWOOD-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN.
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
JPR/AJZHazardous weather outlook, Jun 26, 12:46 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
146 PM CDT SAT JUN 26 2010
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
146 PM CDT SAT JUN 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE MIDDLE OF
THIS AFTERNOON THROUGH TONIGHT ACROSS MOST OF THE OUTLOOK AREA. A
MODERATE RISK FOR SEVERE THUNDERSTORMS IS EXPECTED DURING THIS
TIME FRAME GENERALLY WEST OF A LINE FROM MADISON TO SPRINGFIELD.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM SOUTH OF A LINE...FROM
APPLETON...TO BLOMKEST...TO WATERTOWN...TO NEW PRAGUE TO NORTHFIELD.
A WARM FRONT WILL LIE NEAR THE MINNESOTA AND IOWA BORDER BY MID
TO LATE THIS AFTERNOON...POTENTIALLY CAUSING ANOTHER ROUND OF LATE
AFTERNOON AND EARLY EVENING SEVERE THUNDERSTORMS IN SOUTHWEST AND
SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS FROM ANY OF THESE
STORMS THAT DO DEVELOP DURING THAT TIME INCLUDE LARGE HAIL...
HEAVY RAIN...AND SOME TORNADOES. ALSO...A COLD FRONT WILL TRACK
ACROSS THE DAKOTAS INTO WESTERN MINNESOTA DURING THE EVENING AND
INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT.
THIS WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA TONIGHT...WITH DAMAGING WINDS AND HEAVY RAIN
BEING THE PRIMARY THREATS. IN ADDITION...FLASH FLOODING IS
POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA...PRIMARILY IN SOUTH
CENTRAL MINNESOTA WHERE A FLASH FLOOD WATCH IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN
ON SUNDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.
THE RECENT RAINFALL ACROSS THE AREA HAS LED TO RIVER RISES.
DEPENDING ON RAINFALL AMOUNTS AND PLACEMENT THROUGH EARLY
SUNDAY...THE MINNESOTA RIVER MAY RISE TO NEAR FLOOD STAGE DURING
THE COMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL DEFINITELY BE NEEDED.
AZ
In the hours before
Special weather statement, Jun 26, 2:28 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT SAT JUN 26 2010
MNZ064-262115-
YELLOW MEDICINE-
328 PM CDT SAT JUN 26 2010
AT 324 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF HENDRICKS. THIS STORM WAS MOVING EAST
NORTHEAST AT 40 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PORTER.
ST LEO.
SPRING CREEK.
LAT...LON 4478 9583 4463 9576 4462 9645 4463 9646
4467 9647
TIME...MOT...LOC 2027Z 258DEG 36KT 4459 9640Event by event
18 thunderstorm wind, 12 flash flood, 6 tornado, 3 hail. Local standard time, as filed.
Hail, Yellow Medicine
- When
- June 26, 3:50 PM CST to 4:00 PM CST
- Where
- Yellow Medicine County, 6.74 mi SSW of Burr to 0.86 mi WNW of Canby
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.657, -96.413
Several reports of dime size hail, with the largest hail stone at 1.25 inches occurred southwest of Canby, Minnesota.
Thunderstorm Wind, Yellow Medicine
- When
- June 26, 4:18 PM CST to 4:28 PM CST
- Where
- Yellow Medicine County, 0.85 mi NE of Porter to 5.67 mi S of St Leo
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 44.640, -96.170
Several eight inch diameter trees were blown down from Porter, to approximately 4 miles east of Porter, Minnesota. The City of Porter, had power outages due to power lines blown down.
Hail, Redwood
- When
- June 26, 5:28 PM CST to 5:43 PM CST
- Where
- Redwood County, Milroy to 1.04 mi SE of Loucan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.420, -95.550
Several reports of quarter size hail occurred from Milroy to Lucan, Minnesota.
Thunderstorm Wind, Redwood
- When
- June 26, 5:33 PM CST to 5:45 PM CST
- Where
- Redwood County, Milroy to 1.28 mi SE of Loucan
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.420, -95.550
Numerous trees, some up to the ten inches in diameter, were blown down from near Milroy, east to Lucan, Minnesota.
Thunderstorm Wind, Redwood
- When
- June 26, 5:50 PM CST to 6:00 PM CST
- Where
- Redwood County, Wabasso to 1.13 mi ENE of Wanda
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 44.400, -95.250
Numerous trees were uprooted between Wabasso and Wanda, Minnesota. A large grain bin was also blown down near Wabasso, Minnesota.
Thunderstorm Wind, Brown
- When
- June 26, 7:12 PM CST to 7:16 PM CST
- Where
- Brown County, 0.54 mi WNW of New Ulm Arpt to 0.85 mi SE of New Ulm
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.324, -94.509
The local airport at New Ulm, Minnesota, recorded a peak wind gust of 66 mph. Other wind reports from supplemental weather stations around St. James, Madelia, and Lake Crystal, Minnesota, or across northern Watonwan, and western Blue Earth Counties, had sustained winds of 45 to 55 mph between 7:35 and 8:00 PM CST.
Thunderstorm Wind, Sibley
- When
- June 26, 7:35 PM CST to 7:36 PM CST
- Where
- Sibley County, Gaylord
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 44.550, -94.220
Several trees and power lines were blown down near Gaylord, Minnesota.
Thunderstorm Wind, Blue Earth
- When
- June 26, 7:52 PM CST to 7:53 PM CST
- Where
- Blue Earth County, 1.44 mi SE of Mankato to 1.21 mi SE of Mankato
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.155, -94.000
Several large trees were uprooted and blocking the intersections of Warren and Highland near Mankato, Minnesota.
Thunderstorm Wind, Martin
- When
- June 26, 8:10 PM CST to 8:11 PM CST
- Where
- Martin County, 0.46 mi E of Fairmont to 0.5 mi E of Fairmont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.649, -94.461
A large tree was uprooted near South Park and Forest in Fairmont, Minnesota.
Thunderstorm Wind, Le Sueur
- When
- June 26, 8:10 PM CST to 8:12 PM CST
- Where
- Le Sueur County, 0.85 mi SW of Cleveland to 0.37 mi SSW of Cleveland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.320, -93.840
Several trees were blown down near Cleveland, Minnesota.
Tornado, Le Sueur
- When
- June 26, 8:11 PM CST to 8:12 PM CST
- Where
- Le Sueur County, 2.67 mi N of Lexington to 2.8 mi N of Lexington
- Rating
- EF0
- Path length
- 0.34 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.489, -93.697
A brief tornado destroyed a chicken coop, partially took the roof off a shed, and broke several trees.
Thunderstorm Wind, Le Sueur
- When
- June 26, 8:15 PM CST
- Where
- Le Sueur County, 0.49 mi E of Henderson Station to 1.16 mi ENE of Henderson Station
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.530, -93.870
Several trees were blown down near Henderson, Minnesota.
Tornado, Le Sueur
- When
- June 26, 8:20 PM CST to 8:22 PM CST
- Where
- Le Sueur County, 1.71 mi S of New Prague to 1.27 mi SE of New Prague
- Rating
- EF0
- Path length
- 1.36 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.526, -93.576
Several dozen trees were broken, garage doors were dented in, and damage was done to siding, soffits, and shingles on numerous houses.
Thunderstorm Wind, Scott
- When
- June 26, 8:22 PM CST to 8:23 PM CST
- Where
- Scott County, Blakeley
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 44.620, -93.850
A 52 knot wind gust was measured near Belle Plaine, Minnesota.
Tornado, Faribault
- When
- June 26, 8:24 PM CST to 8:28 PM CST
- Where
- Faribault County, 4.27 mi NE of Guckeen to 4.09 mi N of Blue Earth
- Rating
- EF0
- Path length
- 2.71 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 43.687, -94.162
Dozens of trees were broken or uprooted, two grain bins were destroyed, an auger was moved, several sheds were damaged, and a granary was moved.
Thunderstorm Wind, Scott
- When
- June 26, 8:27 PM CST to 8:28 PM CST
- Where
- Scott County, 0.85 mi SE of Belle Plaine
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.620, -93.760
A Minnesota Department of Transportation Weather Station measured a wind gust of 63 knots.
Flash Flood, Watonwan
- When
- June 26, 8:30 PM CST to 10:30 PM CST
- Where
- Watonwan County, 0.84 mi NNW of St James to 0.99 mi SW of St James
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.991, -94.638
Significant street flooding occurred in St. James, Minnesota where several low areas were impassable. A Minnesota Department of Transportation Weather Station near Madelia, Minnesota estimated 4.90 inches of rainfall between 7:30 PM to 9:30 PM CST.
Thunderstorm Wind, Faribault
- When
- June 26, 8:30 PM CST to 8:32 PM CST
- Where
- Faribault County, 2.56 mi NE of Blue Earth to 3.04 mi NE of Blue Earth
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.660, -94.070
Numerous trees were blown down in the city of Blue Earth, Minnesota.
Tornado, Scott
- When
- June 26, 8:35 PM CST to 8:39 PM CST
- Where
- Scott County, 3.48 mi ESE of St Patrick to 2.39 mi W of New Market
- Rating
- EF0
- Path length
- 1.86 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.580, -93.435
The tornado struck several groves of trees, snapping some near the base. It also ripped the top of a silo, spreading tin into an adjacent field. A garage door was also pushed inward.
Tornado, Faribault
- When
- June 26, 8:38 PM CST to 8:39 PM CST
- Where
- Faribault County, 2.54 mi S of Easton to 2.43 mi S of Easton
- Rating
- EF0
- Path length
- 0.53 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 43.734, -93.929
Several trees were broken, the roof was partially removed from a large shed, a grain bin was damaged, outbuildings sustained minor damage, and a narrow path was observed in an adjacent corn field.
Thunderstorm Wind, Waseca
- When
- June 26, 8:44 PM CST to 8:45 PM CST
- Where
- Waseca County, Waseca
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.080, -93.500
A trained spotter measured a wind gust of 52 knots near Waseca, Minnesota.
Flash Flood, Blue Earth
- When
- June 26, 8:45 PM CST to 10:45 PM CST
- Where
- Blue Earth County, 2.1 mi ESE of South Bend to 1.6 mi S of Mankato
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.140, -94.030
Several spotters across the southern part of Mankato, Minnesota reported water covering roadways due to excessive rainfall.
Tornado, Faribault
- When
- June 26, 8:47 PM CST to 8:48 PM CST
- Where
- Faribault County, 1.14 mi WSW of Wells to 0.38 mi WSW of Wells
- Rating
- EF0
- Path length
- 0.77 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 43.747, -93.752
Numerous trees were broken, mostly in a cemetery on the west edge of Wells.
Thunderstorm Wind, Faribault
- When
- June 26, 8:48 PM CST to 8:50 PM CST
- Where
- Faribault County, 0.71 mi SW of Wells to 1.07 mi SE of Wells
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 43.744, -93.741
A strong rear flank downdraft accompanied the Wells tornado. The winds knocked down numerous trees, mostly in the south side of the city of Wells.
Hail, Rice
- When
- June 26, 8:55 PM CST
- Where
- Rice County, 0.85 mi SE of Morristown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.220, -93.440
Thunderstorm Wind, Dakota
- When
- June 26, 8:55 PM CST to 8:57 PM CST
- Where
- Dakota County, 0.85 mi NW of Lakeville Airlake Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.640, -93.240
A tree was blown down in Lakeville, Minnesota.
Flash Flood, Rice
- When
- June 26, 9:00 PM CST to June 27, 12:00 AM CST
- Where
- Rice County, Faribault to 1.8 mi S of Faribault
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.300, -93.270
Significant street flooding was reported in Faribault, Minnesota. Water was up to two foot in some locations, and covering major intersections.
Thunderstorm Wind, Rice
- When
- June 26, 9:05 PM CST to 9:06 PM CST
- Where
- Rice County, Faribault
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.300, -93.270
Power lines were blown down in the city of Faribault, Minnesota.
Thunderstorm Wind, Freeborn
- When
- June 26, 9:05 PM CST to 9:08 PM CST
- Where
- Freeborn County, 0.85 mi NE of Albert Lea to 1.22 mi SSE of (Ael)albert Lea Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 43.660, -93.370
Numerous trees and power lines were blown down.
Flash Flood, Scott
- When
- June 26, 9:15 PM CST to June 27, 12:15 AM CST
- Where
- Scott County, 0.96 mi SW of Prior Lake to 1.49 mi WSW of Prior Lake
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.712, -93.436
Several streets in Prior Lake had major street flooding due to rainfall rates as high as two inches per hour. It caused several cars to stall on Eagle Creek Road, and Grainwood Road.
Flash Flood, Steele
- When
- June 26, 9:15 PM CST to June 27, 12:15 AM CST
- Where
- Steele County, 1.38 mi S of Owatonna to 1.45 mi SE of Owatonna
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.060, -93.220
Significant street flooding was reported in the south side of Owatonna, Minnesota.
Flash Flood, Dakota
- When
- June 26, 9:30 PM CST to June 27, 12:30 AM CST
- Where
- Dakota County, 2.65 mi SE of Burnsville to 2.77 mi WSW of Argonne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.771, -93.284
Very heavy rainfall, and the associated street flooding, caused numerous cars to be stranded across city streets from Burnsville to Lakeville, Minnesota.
Flash Flood, Scott
- When
- June 26, 9:30 PM CST to June 27, 12:30 AM CST
- Where
- Scott County, 0.69 mi S of Blakeley to 2.18 mi E of Blakeley
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 44.610, -93.850
Several retaining walls collapsed due to excessive rainfall amounts, and caused mud flows and logs to flow onto city streets.
Thunderstorm Wind, Goodhue
- When
- June 26, 9:40 PM CST to 9:41 PM CST
- Where
- Goodhue County, 1.48 mi W of Vasa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 44.500, -92.750
A few 4 to 6 inch diameter trees were blown down near Vasa, Minnesota.
Flash Flood, Hennepin
- When
- June 26, 10:00 PM CST to June 27, 1:00 AM CST
- Where
- Hennepin County, 0.69 mi N of Bloomington to 0.45 mi E of Bloomington
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.830, -93.320
Flood waters were high enough to strand several cars east of Old Shakopee Road and France Avenue in Bloomington, Minnesota..
Flash Flood, Goodhue
- When
- June 26, 10:00 PM CST to June 27, 1:00 AM CST
- Where
- Goodhue County, 0.62 mi ESE of Trout Brook to 1.39 mi ESE of Red Wing Jct
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.548, -92.558
Rainfall rates were so high, that several manhole covers were blown off in Red Wing, Minnesota.
Flash Flood, Ramsey
- When
- June 26, 10:00 PM CST to June 27, 1:00 AM CST
- Where
- Ramsey County, 2.79 mi S of St Paul to 2.94 mi S of St Paul
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.930, -93.148
Significant street flooding was reported at Lexington Avenue, and Juiliet Road in St. Paul, Minnesota.
Flash Flood, Scott
- When
- June 26, 10:00 PM CST to June 27, 1:00 AM CST
- Where
- Scott County, 2.85 mi SE of Shakopee to 2.75 mi SE of Shakopee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.770, -93.480
Several cars were stalled due to flood waters on County Road 83, and Valley View Road in Shakopee, Minnesota.
Flash Flood, Hennepin
- When
- June 26, 10:30 PM CST to June 27, 1:30 AM CST
- Where
- Hennepin County, 2.03 mi SW of Richfield to 2.14 mi SW of Richfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 44.857, -93.276
Flood waters caused Nicollet Road South of American Blvd to close in Bloomington, Minnesota.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 26, 2010$576,000 · EF0 · 53 events
- Flash Flooding and Damaging Winds in Iowa, June 26 to 27, 2010$1.1 million · 65 kt wind · 20 events
- Hail in South Dakota, June 26, 2010$1.6 million · 1.75 in hail · 5 events
- Excessive Heat in Missouri, June 26 to 27, 201010 injured · 4 events
- Flash Flood and Hail in North Carolina, June 26, 2010$290,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strikes in Georgia, June 26, 2010$277,000 · 3 events
- Hail and Damaging Winds in Tennessee, June 26, 2010$178,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Dakota, June 26, 2010$117,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 26, 2010$98,000 · 70 kt wind · 13 events
- Flash Flooding and Hail in South Dakota, June 26, 2010$50,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Minnesota, June 26, 2010$25,000 · 1.25 in hail · 16 events
- Tornadoes and Hail in Minnesota, June 26, 2010EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230383, 236883, 230384, 236886, 236887, 236891, 236892, 238808, 236899, 241636, 239451, 241635, 239450, 236893, 239455, 236894, 238806, 241638, 239449, 239453, 236895, 238807, 239452, 240354, 230387, 236897, 241622, 236896, 241637, 241625, 241626, 241624, 241627, 236898, 241628, 241629, 241631, 241632, 241633.